Please use this identifier to cite or link to this item: https://repositorio.unifesp.br/handle/11600/8541
Title: Hepatotoxicidade induzida por Hypericum perforatum com possível associação a copaíba (Copaifera langsdorffii Desf): relato de caso
Other Titles: Hypericum perforatum-induced hepatotoxicity with possible association with copaiba (Copaifera langsdorffii Desf):case report
Authors: Agollo, Marjorie Costa
Miszputen, Sender Jankiel
Diament, Jayme
Universidade Federal de São Paulo (UNIFESP)
Hospital Israelita Albert Einstein
Keywords: Drug-induced liver injury
Hypericum/adverse effects
Phytotherapeutic drugs/adverse effects
Case reports
Doença hepática induzida por droga
Hypericum/efeitos adversos
Medicamentos fitoterápicos/efeitos adversos
Relatos de casos
Issue Date: 1-Sep-2014
Publisher: Instituto Israelita de Ensino e Pesquisa Albert Einstein
Citation: Einstein (São Paulo). Instituto Israelita de Ensino e Pesquisa Albert Einstein, v. 12, n. 3, p. 355-357, 2014.
Abstract: We report a case of liver damage in an elderly patient after the use of herbal products of Hypericum perforatum and copaiba (Copaifera langsdorffii Desf). Hepatotoxicity related to Hypericum perforatum is anecdotally known, but for copaiba, widely used as anti-inflammatory, there is just experimental data in the national literature. This report aimed to draw attention to the possible toxic effects of this association as well as to the clinical recovery of the patient after discontinuing their use. There is a tendency to suspect of the action of drugs to justify a non-viral acute liver injury, because of the large number of drugs responsible for hepatotoxicity. There are experiments and clinical reports in the literature describing some herbal products, including Hypericum perforatum, as the causative agents of this aggression, and are considered innocuous and used with no restrictions. We must remember that adverse reactions also occur with these substances; hence, they should be investigated when collecting the patient´s history, for leading to severe liver failure.
Relatamos um caso de dano hepático em paciente idosa após uso de produtos naturais à base de Hypericum perforatum e copaíba (Copaifera langsdorffii Desf). A hepatotoxicidade do Hypericum perforatum é conhecida por relatos, mas a respeito da copaíba, largamente usada como anti-inflamatório, há apenas dados experimentais na literatura nacional. Essa apresentação visou chamar a atenção para possível efeito tóxico dessa associação, bem como para a recuperação clínica da paciente após interrupção de seu uso. Há uma tendência de suspeitar sobre a ação de medicamentos para justificar a lesão hepática aguda não viral, em razão do grande número de fármacos responsáveis por hepatotoxicidade. A literatura tem publicado experimentos e relatos clínicos em que produtos fitoterápicos, inclusive Hypericum perforatum, são o agente causador dessa agressão, considerados inócuos e utilizados livremente. É preciso lembrar que reações adversas ocorrem também com essas substâncias, merecendo sua investigação na obtenção da anamnese, pela possibilidade de promoverem quadros graves de falência hepática.
URI: http://repositorio.unifesp.br/handle/11600/8541
ISSN: 1679-4508
Other Identifiers: http://dx.doi.org/10.1590/S1679-45082014RC2953
Appears in Collections:Em verificação - Geral

Files in This Item:
File Description SizeFormat 
S1679-45082014000300355.pdf240.63 kBAdobe PDFView/Open


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.